Advanced Search
MyIDEAS: Login to save this article or follow this journal

Alternative estimators for the variance of several normal populations

Contents:

Author Info

  • Madi, Mohamed T.
Registered author(s):

    Abstract

    The problem of interest is to estimate the common variance of k (k [greater-or-equal, slanted] 2) normal populations with possibly different means, based on k independent samples from these populations. Improved estimators over the usual estimator under a large class of bowl-shaped loss functions are proposed. These estimators are similar to those of Brewster and Zidek (1974). However, the regions of the parameter space over which these estimators have the most reduction in risk and the magnitude of risk reduction over the usual estimator are different than those of Brewster and Zidek.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.sciencedirect.com/science/article/B6V1D-45F5VN7-2J/2/45dd1d33baf494555f93696fecbcec8c
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Statistics & Probability Letters.

    Volume (Year): 17 (1993)
    Issue (Month): 4 (July)
    Pages: 321-328

    as in new window
    Handle: RePEc:eee:stapro:v:17:y:1993:i:4:p:321-328

    Contact details of provider:
    Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description

    Order Information:
    Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
    Web: https://shop.elsevier.com/order?id=505573&ref=505573_01_ooc_1&version=01

    Related research

    Keywords: Normal distribution bowl-shaped loss functions equivariant inadmissible;

    References

    No references listed on IDEAS
    You can help add them by filling out this form.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Nobuo Shinozaki, 1995. "Some modifications of improved estimators of a normal variance," Annals of the Institute of Statistical Mathematics, Springer, vol. 47(2), pages 273-286, June.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:17:y:1993:i:4:p:321-328. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.